Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Fred Q

Do the side effects eventually "plateau"?

Recommended Posts

So what I'm wondering is if once you reach a certain severity in dry skin, chapped lips, etc. do they just stay at that level for the rest of the course? Or do they just keep getting worse?

I'm 10 days in, and am very, very, very dry.

Thanks.

Stay happy,

Fred

Share this post


Link to post
Share on other sites

Side effects generally will plateau, if your body responds normal to it, this is all your going to experience through out the whole course. Depends how dry you actually are though, if your lips are cracking in the corners or anything then yes its at its top point for dryness... aquaphor for the lips or cocoa butter works extremely well! and cetaphil ( 15spf or 50spf ) is awesome for moisterizing for your face as well!

Share this post


Link to post
Share on other sites

yea i had such bad chapped lips and peeling of skin 2 weeks into my accutane, it was awful.. My lips were pretty much self-destructing. Then by month 2 it really didn't bother me a whole lot at all.. The chapped lips didn't feel nearly as bad, and didn't get any worse.. Your body eventually adapts to it and they will feel better. (of course chapstick helps but in general it wasn't nearly as bad after a while as it was at first).

In your first few weeks to a month of accutane all the side-effects are going to be magnified and feel very strong. Give it a month and a bit and it will settle down.

I tried to get through my accutane for a while without using any sort of moisturizer or lip balm... Couldn't do it.. My lips got to the point where I had to start... I know below in my signature it says no lip balm... But as of now I am using it as if I don't my lips get to the point where I can't open my mouth to eat really.

As for my dose etc.. I weigh 150, I'm on 80mg per day, 40 morning, 40 evening.

Edited by Jxr

Share this post


Link to post
Share on other sites

Ya JXR made a mistake... :) start using that aquaphor or cocoa butter now cause once they start cracking it sucks because it never goes away really lol! Just keep em moisterized!

Share this post


Link to post
Share on other sites

Hi Fred Q! I finished my first month and I am very dry, but it's not too bad. I think my upped dosage this coming month will exacerbate the dryness, which I'm not looking forward to. When I first started, the dryness was a surprise to me, but you kind of get used to it and figure out ways to compensate.

My advice would be to moisturizeMOISTURIZEmoisturize. Your skin really needs it right now. Some people complain of wrinkles from Accutane and I believe that's from the extreme dryness our bodies are enduring. I don't want wrinkles so I'm trying to do all I can to prevent them. I use Palmer's Cocoa Butter and some Cetaphil cream on my dry areas. I also apply Cetaphil cream to my delicate eye area to keep that are supple. My skin actually doesn't feel dry during the day as long as I lotion every morning.

For dry lips, which drive me the craziest, I apply Vaseline/Aquaphor like it's going out of business and they look (dare I say it?) NORMAL. However, if I leave my lips more than an hour without any kind of balm on, they're back to being horribly chapped. It sucks to have to apply it all the time, but they are not dry or peeling right now.

Good luck!

Share this post


Link to post
Share on other sites

Fred Q- Hair loss and depression are NOT for life in most people. In some cases, yes, absolutely it happens, but most should be okay.

Are you experiencing depression? If so, you need to speak with your dermatologist as soon as possible and/or stop medication immediately.

I believe your post was concerning the dryness side effect of Accutane, though, correct?

Share this post


Link to post
Share on other sites

i definitely noticed a difference from the start of my course. i'd get headaches and my mood would go up and down. but now im almost a month in and i feel perfectly fine. the only thing thats increasing is the dryness but it's not that bad.

Share this post


Link to post
Share on other sites
Fred Q- Hair loss and depression are NOT for life in most people. In some cases, yes, absolutely it happens, but most should be okay.

Are you experiencing depression? If so, you need to speak with your dermatologist as soon as possible and/or stop medication immediately.

I believe your post was concerning the dryness side effect of Accutane, though, correct?

Yes, just dryness. Thanks for the concern though!

Share this post


Link to post
Share on other sites

I started getting dry skin and lips on day 5, then by days 15-20 it started gradually decreasing (except the lips, but that really doesn't bother me at all), and from day 20 till now (day 32), my skin is only a little dry right on my chin and mustache area.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×